Dizzynes

Noone seems to mention dizzyness. I can tolorate the bumping and intermittant breathlessness but this dizzyness and feeling off balance whenever i walk is awful. A real struggle. A feeling of a severe hangover without the alcohol. How do you cope? I'm beginning to wonder if its worth it. After going through all the meds available and nothing working my cardio has now refered me to an EP and pacemaker with AV node ablation is suggested. Is it worth it? I had a stroke 5 years ago which a got over after 3 months in rehab but this AF and the symtems are awful. So sad and unsure.

7 Replies

oldestnewest
  • I only have those symptoms if and when my BP falls - do you check your BP?

    Have your sats been checked? They should be 92 or above, if lower that could be the reason.

    Have you had a 7 day monitor? Who has seen your ECGs?

    Explore if there is anything else going on.

  • This is quite a common side effect of having AF as the blood supply to the brain can be reduced. Is this postural in which case you BP may be falling, or all the time in which case you need to discuss with your medical team? It could be one or other of the drugs you are taking or may also not even be connected and due to some parallel issue such as viral labrynthitis or Murnieres .

  • I'm the same at times, I wouldn't describe it so much as dizziness, more a loss of balance like I'm drunk. I was veering all over the pavement walking down the street yesterday, I once nearly fell over in the middle of a zebra crossing because I couldn't make my legs move the way my brain was trying to tell them. I also get pre-syncope quite a lot too, and have difficulty focusing and thinking straight too. It's all very variable though, protracted times when I'm fine and then other occasions when it's bad. I was the same for a while about 30 years ago after a head injury in a car crash.

  • I shall watch this thread with interest. ectopic1 describes symptoms closet to what I experience. My BP tends to be low (c. 118/51 with a 54bpm rate). Maybe time to get back to my GP and have a look at my drugs. Bob's point about postural causes is very relevant. Certainly, when I get to my feet after a long time sitting, I can aim to go right, into the kitchen and end up veering off to the left. Not dizziness - a sort of balance, orientation effect. Weird!

  • I've had similar experiences.

    I've linked it to my anti-hypertensive medication, my Beta-blocker dose and fluid status. My remedy has been to increase my fluid intake to a minimum of 2 litres. More in hot weather. I take the more potent anti-hypertensive at night.

  • Thanks for your reply MtLSteven. Wondered what is a potent anti hypertensive at night? Never heard of it. I live in Wales, UK, maybe called something different here. Does it help?

  • How daft am i? Just reread your post Saturday am rather than latecpm when my brain is exhausted. I cannot tolerate bta blockers unfortunately but keep my fluid intake as maximum as possible. Drinking water all day is essential with the weather atm. Wish i could find solution.Everybody seems so diffent. Best wishes.

You may also like...